MAUDE Adverse Event Report: BRAINLAB SE SPINE REFERENCE CLAMP (CARBON); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT

BRAINLAB SE SPINE REFERENCE CLAMP (CARBON); IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT
Model Number 55758
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2, h1: a risk to the patient's health could not be excluded for these specific circumstances, since an additional surgery had to be performed to remove parts of the damaged spine reference clamp (carbon) that had fallen into the surgical site and remained inside the patient's body after the initial surgery.According to the surgeon (treating clinician): an additional surgery was performed due to the reported problem.All parts of the damaged spine reference clamp (carbon) that had been left in the patient's body were removed during the additional surgery.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.A comprehensive investigation by brainlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report upon completion of the investigation.H6, h7: a comprehensive investigation by brainlab regarding this specific event is currently ongoing and final conclusions are pending.Brainlab plans to issue a follow-up report to the fda upon completion of investigation.
 
Event or Problem Description
A minimally invasive surgery on the lumbar spine due to a spinal stenosis at l4/l5 was performed with the aid of the display by the brainlab navigation software spine & trauma navigation 2.0.After the surgery, damage to the spine reference clamp (carbon) was discovered, which led to an additional surgery, on the same day, to remove pieces of the damaged clamp that had been left in the patient.According to the surgeon: an additional surgery was performed due to the reported problem.All parts of the damaged spine reference clamp (carbon) that had been left in the patient's body were removed during the additional surgery.There were no further remedial actions for the patient done, necessary or planned.Hospitalization was not prolonged either.

Brand Name
SPINE REFERENCE CLAMP (CARBON)
Common Device Name
IMAGE GUIDED SURGERY SYSTEM/INSTRUMENT
Manufacturer (Section D)
BRAINLAB SE
olof-palme-strasse 9
münchen, 81829
GM  81829
Manufacturer (Section G)
BRAINLAB SE
olof-palme-strasse 9
münchen, 81829
GM   81829
Manufacturer Contact
kilonzo
olof-palme-strasse 9
muenchen, 81829
GM   81829
MDR Report Key23789471
Report Number8043933-2025-00092
Device Sequence Number14833234
Product Code OLO
UDI-Device Identifier04056481139278
UDI-Public04056481139278
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55758
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown